Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 42, NWS Springfield, MO

December 13, 2018Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Dec 13, 2018, 7:46 PM CST for Pulaski County, Missouri. It took effect at Dec 15, 2018, 5:15 PM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Dec 13, 2018, 7:46 PM CST (01:46 UTC)
In effect from
Dec 15, 2018, 5:15 PM CST
Expired
Dec 14, 2018, 8:49 AM CST
In force
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

972 
WGUS43 KSGF 140146
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
Issued by National Weather Service St Louis MO
746 PM CST Thu Dec 13 2018



...The National Weather Service in St. Louis has issued a Flood 
Warning for the following rivers in Missouri...

  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County.


.This warning is based on future forecast precipitation amounts of 
2 to 3 inches through Saturday morning near the river basin.
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC169-141346-
/O.NEW.KSGF.FL.W.0042.181215T2315Z-181217T0000Z/
/BIGM7.1.ER.181215T2315Z.181216T0600Z.181216T1800Z.UU/
746 PM CST Thu Dec 13 2018

...For the Big Piney  below Fort Leonard Wood East Gate...
* At 5:00 PM Thursday The stage was 2.5 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by late Saturday 
  afternoon and continue to rise to near 8.9 feet by early Sunday 
  morning. The river will fall below flood stage by Sunday early 
  afternoon.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Big Piney River
  Fort Leonard Wo   8   2.5 Thu  5 PM    6.7   8.7   7.4


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
1 follow-up statement
289 
WGUS83 KSGF 141449
FLSSGF
Flood Statement
National Weather Service Springfield MO
849 AM CST Fri Dec 14 2018



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-141519-
/O.CAN.KSGF.FL.W.0042.000000T0000Z-181217T0000Z/
/BIGM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
849 AM CST Fri Dec 14 2018

The Flood Warning has been cancelled for: 
 The Big Piney  below Fort Leonard Wood East Gate.
* At  8:00 AM Friday The stage was 2.6 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river will crest below flood stage at 5.1 feet 
  Sunday early afternoon.


&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Big Piney River
  Fort Leonard Wo   8   2.6 Fri 08 AM   4.1   5.0   4.8


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Dec 13, 5:44 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Dec 13, 5:44 PM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
Issued by National Weather Service St Louis MO
544 PM CST Thu Dec 13 2018

.SHORT TERM...(This evening through Saturday morning)

Rain spread across the region today in response to an upper level
disturbance reaching in from the south. This system brought
copious amounts of moisture with it, forcing widespread rainfall.

Meanwhile, a much larger upper level low center was over central
Texas, and will also continue to force moisture into the Ozarks
Region.

For this reason, rain is expected to continue across portions of
the area into Saturday morning. The heaviest precipitation amounts
are expected over south central Missouri, where widespread amounts
will range from three to four inches. Therefore, a Flood Watch has
been posted for areas along and southeast of a line from Branson
to Salem.

Lesser amounts are expected to the north, however, we will
continue to monitor forecast trends to determine if other counties
will need to be included.

.LONG TERM...(Saturday afternoon through Thursday)

An extended period of dry and warm weather is expected from
Saturday afternoon through most of next week. The primary belt of
westerlies will reside across the northern Plains, keeping the
cold Canadian air bottled up north.

Dry continental air will continuously spread across the Ozarks
through much of next week, causing little to no precipitation
chances. Look for highs in the 50s on an afternoon basis, with
lows in the 30s through the extended periods.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 534 PM CST Thu Dec 13 2018

Low pressure system over NE TX with inverted trof extending into
the region continues to provide rain across much of the region.
The rain will persist through the evening and into the early
morning hours. The rain shield is expected to drift east of the
terminals late tonight, but expect rain to redevelop further west
Fri morning. Have tried to pin down a brief dry period in the TAF,
however, this will likely have little impact as visbys should
remain low. In fact, going visby forecast may not be low enough,
especially at BBG. Otherwise, rain may come to an end late in the
period at JLN, but may linger into the evening hours at SGF/BBG.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Saturday morning for MOZ082-083-092-096>098-
     104>106.

KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...LSX
Hazardous weather outlook, Dec 13, 3:15 PM CST, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
315 PM CST Thu Dec 13 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-142115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
315 PM CST Thu Dec 13 2018

...Flood Watch Posted for Portions of Southern Missouri...

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited flooding Risk
  Limited non thunderstorm wind risk

DISCUSSION...

  Widespread rainfall will continue through tonight and into
  Friday morning. Areas of flooding will be possible across
  southern Missouri.

  Wind gusts up to 35 mph will be possible over southeast Kansas
  and western Missouri tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

  Wind gusts over 30 mph will remain possible into Friday.

  Rain will persist through Friday night and into Saturday
  morning. Storm total amounts up to four inches will be
  possible over areas of south central Missouri. Flooding of low
  lying roads and low water crossings will likely occur.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.